I doubt that the Ferritin levels have anything to do with your hair loss, at least at this point if ever. Hormone tests are invariably not the issue either, at least in women with normal periods. The question is: how much hair are you actually losing (keeping in mind that people lose up to 100 hairs daily, and that number is just an average and varies up and down from day to day.) I suggest you collect all hairs that come out for a 3-day period, and then do a rough count--pull off 3-4 at a time, and discard them. If the number is much above 300, you should re-consult your dermatologist. Stress could definitely be at least one factor. From what you say, it seems highly unlikely that you will suffer any serious, irreversible loss, above the thinning that happens to everyone as we get older.
I forgot to mention that I'm a 37 year old female. Could this be the beginning of perimenopause? Also, I ran 5 miles the morning before my last ferritin was drawn later that day. Could that have falsely raised it to 37? I'm desperate for a reason for the hair loss!! Thanks
Don't think it's a sign of premenopause. Please see my comments above.
Have you had any patients experience hair loss due to taking Topamax for Migraine. I have been taking it for 1 1/2yrs at a dose of 150mg/day. For the past 6 months I have seen a dramatic loss in my hair. Their is no family (male or Female) pattern baldness in my family. I am a healthy 43yr old female, work out reguarly, 125lbs, no health issues (except migraine). I do have a lower than normal estrogen level which is the only blood level that came up questionable. My family physician advised me to take 600mcg of Biotin daily and use Minoxidil that is over the counter. Any advice? I am a working professional and this has really had an effect since I have always had very healthy, nice hair.
Many thanks in advance.
I am 26 years old. I suffer from excessive hairloss due to androgenetic allopecia. The problem was diagnosed when I was 19. At the first signs of hairloss, I was advised of applying the Regaine 2% minoxidil solution, twice daily at the first year and three times daily at the second year. After the second year I was advised of applying the solution twice daily. Additionally, I should intake the priorin caps, a food supplement rich in substances to help the hairs, during the first 2 years and apply the NovAquasol A creme, a creme consisting of vitamin A. The results were very impressive after the 3 first years.
However, they were not permanent. Now I have lost the majority of my hair on the crown, but I have an acceptable appearence. A few months ago, I decided on my own to try the Regaine 5% minoxidil solution. After a few weeks of application, I have started to regrow some new hairs on the forehead, as well as to improve the remaining hair. I feel good with that. My question is whether the 5% solution may have any side-effects. My doctor claims that it does have because of the fact that it is highly absorbed by the skin and might cause problems to my heart, even though the official site of the Regaine claims that all their products are clinically tested and absolutely safe.
Thanks in advance.
Hi I was just wondering if you have ever had your cortisol level checked? I also had severe hair loss starting about 4 years ago, It took me about 5 years total to get diagnosed with Cushing's Disease, which in my case is caused from a pituitary/brain tumor. I had it removed 9 weeks ago, and am on replacement hormones, and have tapered down to 15 mg and now my hair isn't falling out. If at all possible ask your Dr for a 24 hour urine free cortisol test. Good luck to you.
A related discussion, excessive hair loss
A related discussion, Topamax- hair loss